Alert archive / New York / Tornado Warnings in 2014
Tornado Warning 1, NWS Albany, NY
NWS Albany, NY issued this tornado warning at May 22, 2014, 3:39 PM EDT for 5 counties in New York. It was in force for 36 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2014, 3:39 PM EDT (19:39 UTC)
- Expired
- May 22, 2014, 4:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Albany County, NY, Montgomery County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 22 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 3:50 PM EDT | TSTM WND DMG | Duanesburg, NY | SEVERAL HOMES DAMAGED |
| May 22, 3:50 PM EDT | TSTM WND DMG | Princetown, NY | POSSIBLE HOUSE COLLAPSE |
| May 22, 3:50 PM EDT | TSTM WND DMG | Princetown, NY | THREE TRACTOR TRAILERS FLIPPED OVER |
| May 22, 3:55 PM EDT | TSTM WND DMG | Altamont, NY | WINDOWS BLOWN OUT OF A HOME |
| May 22, 4:00 PM EDT | HAIL 3 | Duanesburg, NY | |
| May 22, 4:05 PM EDT | TSTM WND DMG | Altamont, NY | HOME DAMAGED AND BARN COLLAPSED. |
| May 22, 4:05 PM EDT | TSTM WND DMG | Delanson, NY | NUMEROOUS TREES DOWN AS WELL AS HOMES DAMAGED AMD AT LEAST ONE HOME DESTROYED ALONG ROUTE 20. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:39 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
939 WFUS51 KALY 221939 TORALY NYC001-057-091-093-095-222015- /O.NEW.KALY.TO.W.0001.140522T1939Z-140522T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ALBANY NY 339 PM EDT THU MAY 22 2014 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL ALBANY COUNTY IN EAST CENTRAL NEW YORK... EXTREME SOUTH CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...SCOTIA...SCHENECTADY...ROTTERDAM... NORTHEASTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... SOUTHEASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK... * UNTIL 415 PM EDT * AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DUANESBURG...OR 10 MILES SOUTH OF AMSTERDAM...MOVING SOUTHEAST AT 20 MPH. * THE TORNADO WILL BE NEAR... DUANESBURG BY 345 PM EDT... 8 MILES SOUTHWEST OF ROTTERDAM JUNCTION BY 350 PM EDT... ALTAMONT AND 7 MILES SOUTHWEST OF SCOTIA BY 405 PM EDT... ROTTERDAM AND 6 MILES SOUTHWEST OF SCHENECTADY BY 410 PM EDT... GUILDERLAND AND 8 MILES SOUTHWEST OF NISKAYUNA BY 415 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. && LAT...LON 4281 7380 4259 7398 4276 7433 4292 7418 TIME...MOT...LOC 1939Z 299DEG 16KT 4280 7416 $$ IRL/TAW
3 follow-up statements
925 WWUS51 KALY 221945 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 345 PM EDT THU MAY 22 2014 NYC001-057-091-093-095-222015- /O.CON.KALY.TO.W.0001.000000T0000Z-140522T2015Z/ MONTGOMERY NY-SCHOHARIE NY-SCHENECTADY NY-ALBANY NY-SARATOGA NY- 345 PM EDT THU MAY 22 2014 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR EXTREME SOUTH CENTRAL SARATOGA...NORTH CENTRAL ALBANY...SCHENECTADY... NORTHEASTERN SCHOHARIE AND SOUTHEASTERN MONTGOMERY COUNTIES... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED NEAR DUANESBURG...OR 10 MILES WEST OF SCOTIA...MOVING SOUTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... DUANE LAKE...DUANE MANSION AND RYNEX CORNERS BY 350 PM EDT... KELLEYS AND PRINCETOWN BY 355 PM EDT... GIFFORD...EAST TOWNSHIP...WEST HILL AND SCHONOWE BY 400 PM EDT... DUNNSVILLE BY 405 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. && LAT...LON 4281 7380 4259 7398 4276 7433 4292 7418 TIME...MOT...LOC 1944Z 299DEG 16KT 4279 7413 $$ IRL/TAW
990 WWUS51 KALY 221949 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 349 PM EDT THU MAY 22 2014 NYC001-057-091-093-095-222015- /O.CON.KALY.TO.W.0001.000000T0000Z-140522T2015Z/ MONTGOMERY NY-SCHOHARIE NY-SCHENECTADY NY-ALBANY NY-SARATOGA NY- 349 PM EDT THU MAY 22 2014 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR EXTREME SOUTH CENTRAL SARATOGA...NORTH CENTRAL ALBANY...SCHENECTADY...EXTREME NORTHEASTERN SCHOHARIE AND EXTREME EAST CENTRAL MONTGOMERY COUNTIES... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS THUNDERSTORM WAS LOCATED NEAR DUANESBURG...OR 8 MILES WEST OF ROTTERDAM...MOVING SOUTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... KELLEYS AND PRINCETOWN BY 355 PM EDT... GIFFORD...WEST HILL AND SCHONOWE BY 400 PM EDT... DUNNSVILLE...ALTAMONT...SOUTH SCHENECTADY AND BELLEVUE BY 405 PM EDT... PARKERS CORNERS BY 410 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. && LAT...LON 4276 7426 4291 7414 4281 7380 4259 7398 TIME...MOT...LOC 1949Z 299DEG 16KT 4278 7410 $$ IRL/TAW
316 WWUS51 KALY 221957 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 357 PM EDT THU MAY 22 2014 NYC001-057-091-093-095-222015- /O.CON.KALY.TO.W.0001.000000T0000Z-140522T2015Z/ MONTGOMERY NY-SCHOHARIE NY-SCHENECTADY NY-ALBANY NY-SARATOGA NY- 357 PM EDT THU MAY 22 2014 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR EXTREME SOUTH CENTRAL SARATOGA...NORTH CENTRAL ALBANY...SCHENECTADY...EXTREME NORTHEASTERN SCHOHARIE AND EXTREME EAST CENTRAL MONTGOMERY COUNTIES... AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATED A TORNADO ON THE GROUND WITH A TORNADIC DEBRIS SIGNATURE JUST SOUTH OF DUANESBURG IN SCHENECTADY COUNTY...AND WILL CROSS EXIT 24 OF INTERSTATE 88 AROUND 4 PM. THIS TORNADO WAS LOCATED NEAR KELLEYS...OR 7 MILES WEST OF ROTTERDAM...MOVING SOUTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... GIFFORD...WEST HILL AND SCHONOWE BY 400 PM EDT... DUNNSVILLE...PINE GROVE...ALTAMONT AND SOUTH SCHENECTADY BY 405 PM EDT... PARKERS CORNERS...ROTTERDAM AND COLDBROOK BY 410 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR EASTERN NEW YORK. && LAT...LON 4276 7426 4291 7414 4281 7380 4259 7398 TIME...MOT...LOC 1954Z 299DEG 16KT 4277 7407 $$ IRL/TAW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at May 22, 2:08 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 22, 2:08 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 208 PM EDT THU MAY 22 2014 .SYNOPSIS... UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. A LOW PRESSURE SYSTEM AND ITS ASSOCIATED WARM FRONT WILL CONTINUE TO SLOWLY APPROACH FROM THE WEST TODAY. THIS SYSTEM WILL STALL AND WEAKEN OVER THE REGION TONIGHT. DISTURBANCES IN THE UPPER LEVELS OF ATMOSPHERE WILL MOVE OVER THE REGION FRIDAY THROUGH SATURDAY. HIGHER PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ...SEVERE THUNDERSTORM WATCH 172 IN EFFECT FOR AREAS WEST OF THE HUDSON RIVER IN NY... AS OF 2 PM EDT...THE COMBINATION OF ONE POTENT VORT MAX ACROSS NORTHERN NEW ENGLAND...AND ANOTHER APPROACHING FROM THE EASTERN GREAT LAKES...HAS ALLOWED FOR STRONG MID LEVEL HEIGHT FALLS AND COOLING ACROSS THE REGION. SOME BREAKS IN THE CLOUDS HAVE ALSO ALLOWED THE BOUNDARY LAYER TO WARM FOR AREAS ACROSS THE WESTERN MOHAWK VALLEY/ADIRONDACKS. MID LEVEL LAPSE RATES HAVE STEEPENED INTO THE 7 C/KM OR GREATER RANGE...SO AT THE VERY LEAST...ELEVATED INSTABILITY IS PRESENT...AND ALSO THERE IS SOME SFC BASED INSTABILITY ACROSS WESTERN AREAS WHERE THE BOUNDARY LAYER HAS WARMED. SO...THE MAIN CONVECTIVE MODE EXPECTED FOR THIS AFTERNOON IS FOR SCATTERED...LOOSELY ORGANIZED ACTIVITY...WITH MARGINALLY LARGE HAIL BEING THE MAIN THREAT. CAN NOT RULE OUT SOME ISOLATED STRONG/DAMAGING WIND GUSTS AS WELL...BUT IT APPEARS THAT HAIL IS THE MAIN THREAT. THE BOUNDARY LAYER BECOMES INCREASINGLY STABLE EAST OF THE HUDSON RIVER...WHERE THE COMBINATION OF A MODIFIED MARINE LAYER...AND RAIN COOLED AIR FROM THIS MORNING/S RAINFALL EXISTS. IN FACT...SOME TEMPS IN PORTIONS OF THE BERKSHIRES REMAIN IN THE 50S. THE SEVERE THREAT LOOKS MUCH LOWER FOR THIS AREA...HENCE NO WATCH. HOWEVER...WILL HAVE TO WATCH IN CASE ANY ELEVATED CONVECTIVE REMNANTS CAN PENETRATE INTO THIS REGION. WILL ALSO HAVE TO WATCH FOR THE POTENTIAL FOR TRAINING THUNDERSTORMS AND HEAVY RAINFALL...ESP ACROSS THE WESTERN MOHAWK VALLEY REGION. THIS COULD RESULT IN SOME LOCALIZED FLOODING IN POOR DRAINAGE/LOW LYING AND URBAN AREAS. TEMPS SHOULD REMAIN IN THE UPPER 50S TO MID 60S FOR MOST AREAS E OF THE HUDSON RIVER...WITH 60S TO NEAR 70 NEAR AND JUST W OF THE RIVER...AND LOWER TO PERHAPS SOME MID 70S ACROSS PORTIONS OF THE WESTERN MOHAWK VALLEY AND ADIRONDACKS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... THE OCCLUDED SYSTEM IS EXPECTED TO STALL AND WEAKEN OVER THE REGION TONIGHT. WHILE ALOFT A STRONG SHORT WAVE MOVES ACROSS THE GREAT LAKES WITH HEIGHTS FALLS ACROSS THE REGION. THIS WILL KEEP THE THREAT OF SHOWERS IN THE FORECAST THROUGH THE OVERNIGHT. THE SHORT WAVE AND COLD POOL WILL MOVE OVER THE REGION FRIDAY AND FRIDAY NIGHT. THE UPPER TROUGH WILL BECOME MORE DEFINED/DEEPEN BUT REMAIN PROGRESSIVE. CHANCES FOR CONVECTION AND AREAL COVERAGE WILL INCREASE ON FRIDAY WITH DAYTIME HEATING. EXPECTING NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS. WILL BE COOL WITH HIGHS ONLY IN THE UPPER 50S TO MID 60S. UPPER TROUGH AXIS WILL MOVE OFF THE COAST SATURDAY. HOWEVER THE REGION IS EXPECTED TO BE UNDER NORTHWEST FLOW POSITIONED BETWEEN AN UPPER LOW OVER THE CANADIAN MARITIMES AND RIDGING TO OUR WEST. WITH TEMPERATURES STILL COLD ALOFT...WEAK SHORT WAVE ENERGY MOVING THROUGH FLOW AND DAYTIME SCATTERED SHOWERS ARE EXPECTED WITH ISOLATED THUNDERSTORMS. WILL NOT BE AS COOL AS FRIDAY BUT STILL BELOW NORMAL WITH HIGHS MAINLY IN THE 60S. CHANCES FOR SHOWERS DECREASE DURING THE EVENING WITH LOSS OF HEATING AND SUPPORT. HEIGHTS BEGIN TO RISE OVERNIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AN UPPER LEVEL TROUGH WILL BE SITTING OVER NORTHERN NEW ENGLAND ON SUNDAY. THE PROXIMITY OF THIS SYSTEM TO OUR AREA WILL STILL ALLOW A SLIGHT TO LOW CHC FOR A RAIN SHOWER ON SUNDAY FOR NORTHERN AND EASTERN AREAS. OTHERWISE...SKIES LOOK TO BE PARTLY SUNNY...AND WITH 850 HPA TEMPS OF AROUND 9-10 DEGREES C...MAX TEMPS SHOULD REACH THE MID 70S IN MANY AREAS. THE CLOSED OFF UPPER LEVEL LOW WILL BE TAKING ITS TIME MOVING AWAY FROM THE AREA...AND WITH ANOTHER UPPER LEVEL DISTURBANCE DIVING ON THE BACKSIDE OF THIS UPPER LEVEL TROUGH...THERE WILL BE A CONTINUED LOW THREAT FOR A RAIN SHOWER INTO SUNDAY NIGHT FOR FAR NORTHEASTERN PARTS OF THE AREA. OVERNIGHT LOWS WILL MAINLY BE IN THE 50S...WITH SOME UPPER 40S OVER THE HIGH TERRAIN. STRONG UPPER RIDGING DEVELOPING OVER THE CENTRAL PART OF THE US WILL ATTEMPT TO MOVE INTO OUR REGION FOR MEMORIAL DAY. THIS WILL ALLOW FOR DRY AND WARM WEATHER...WITH ABOVE NORMAL TEMPS. VALLEY HIGHS MAY MAKE A RUN AT 80 DEGREES...WITH 70S FOR THE HILLS/MOUNTAINS. HOWEVER...THIS RIDGE MAY HAVE A TOUGH TIME MAINTAINING ITS DOMINANCE ON OUR WEATHER FOR THE EARLY TO MID PART OF THE WEEK. AS OUR AREA WILL ON THE NORTHERN FRINGE OF THE RIDGE...UPPER LEVEL DISTURBANCES MAY RIDE UP AND AROUND THE RIDGE. THIS MAY ALLOW FOR A SLIGHT TO LOW CHC OF RAIN SHOWERS OR THUNDERSTORMS BETWEEN MONDAY NIGHT AND WEDNESDAY. THE DAY OF THE BIGGEST THREAT WILL BE DURING DAYTIME HEATING ON TUESDAY...WITH SCATTERED SHOWERS/THUNDERSTORMS. WARM TEMPS ALOFT /AROUND 10 DEGREES C AT 850 HPA/ WILL CONTINUE TO ALLOW FOR HIGHS REACHING THE UPPER 70S FOR TUES/WEDNESDAY...WITH LOWS MAINLY IN THE 50S. BY LATER IN THE WEEK...IT APPEARS THE RIDGE WILL WIN OUT...WITH HEIGHTS BUILDING FURTHER ACROSS OUR AREA. THIS LOOKS TO ALLOW FOR A REDUCED THREAT FOR PRECIP LATE IN THE WEEK...WITH POTENTIALLY EVEN WARMER TEMPERATURES. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR WEST OF THE HUDSON RIVER...THAT WOULD IMPACT KALB AND KGFL FOR NOW. AS OF 1210 PM EDT...A THUNDERSTORM WAS MOVING TOWARD KGFL. AFTER A BRIEF RESPITE...RADAR ALREADY INDICATED MORE SHOWERS AND EVEN THUNDERSTORMS FIRING UP TO THE WEST OF THE TAF SITES. FOR NOW...DID NOT MENTION ACTUAL THUNDER IN THE TAFS (OUTSIDE OF KGFL) AS THE PROBABILITY OF ANY TAF BEING DIRECTLY IMPACT BY A THUNDERSTORM LOOKS TO BE BELOW 50 PERCENT. HOWEVER...THE CHANCE IS THERE AND WE CERTAINLY BELIEVE AT LEAST SHOWERS COULD IMPACT THE TAFS PRETTY MUCH FROM 20Z ON. CONDITIONS WILL VACILLATE BETWEEN VFR AND MVFR...EXCEPT OCCASIONALLY IFR CIGS ARE EXPECTED EARLY THIS AFTERNOON AT KPOU AND KPSF. ANY THUNDERSTORM COULD PRODUCE GUSTY WINDS AND LARGE HAIL. SHOWERS AND ANY THUNDERSTORMS LOOK TO DIMINISH BY DARK. TONIGHT WE WILL HOLD ONTO CLOUDS...LOWERING TO LOW MVFR CIGS (IFR CIGS AT KGFL AND KPSF). THERE COULD SOME DRIZZLE OR LIGHT SHOWERS AROUND ALONG WITH SOME MIST. ON FRIDAY...CIGS LOOK TO RISE BACK INTO HIGH MVFR OR VFR RANGE BUT THERE WILL LIKELY BE MORE SHOWERS DEVELOPING WHICH COULD TEMPORARILY LOWER THEM BACK INTO THE LOWER MVFR OR EVEN IFR. FOR NOW...DID NOT REFLECT THIS POSSIBLE TREND THIS FAR OUT. OUTLOOK... FRIDAY NIGHT THROUGH SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. SATURDAY NIGHT THROUGH SUNDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. SUNDAY NIGHT THROUGH MEMORIAL DAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. A LOW PRESSURE SYSTEM AND ITS ASSOCIATED WARM FRONT WILL CONTINUE TO SLOWLY APPROACH FROM THE WEST TODAY. THIS SYSTEM WILL STALL AND WEAKEN OVER THE REGION TONIGHT. DISTURBANCES IN THE UPPER LEVELS OF ATMOSPHERE WILL MOVE OVER THE REGION FRIDAY THROUGH SATURDAY. HIGHER PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND. && .HYDROLOGY... UNSETTLED WEATHER IS EXPECTED INTO THE HOLIDAY WEEKEND. THE MODEL GUIDANCE CONTINUES TO HAVE A TOUGH TIME WITH QPF AMOUNTS. HAVE FAVORED GUIDANCE FROM THE WEATHER PREDICTION CENTER FOR THE FORECAST...LOOKING AT TOTAL RAINFALL AMOUNTS THROUGH FRIDAY UP TO AN INCH. SOME LOCALLY HIGHER AMOUNTS MAY OCCUR WHERE THUNDERSTORMS PRODUCE HEAVIER RAINFALL WHICH COULD RESULT IN SOME MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA/HWJIV/KL SHORT TERM...IAA LONG TERM...FRUGIS AVIATION...FRUGIS/HWJIV FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, May 22, 1:01 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 101 PM EDT THU MAY 22 2014 NYZ032-033-038>042-047>052-058-059-063-064-082-083-231200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-EASTERN GREENE- WESTERN ULSTER-EASTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN- 101 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND MOHAWK VALLEY...THE SCHOHARIE VALLEY AND EASTERN CATSKILLS...THE LAKE GEORGE SARATOGA REGION AND FOR THE CAPITAL REGION WEST OF THE HUDSON RIVER IN EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...SOME LOCALIZED MINOR FLOODING OF POOR DRAINAGE...LOW LYING AND URBAN AREAS IS POSSIBLE DUE TO LOCALLY VERY HEAVY RAINFALL IN AREAS WHICH RECEIVE SLOW MOVING AND MULTIPLE THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ043-053-054-060-061-065-066-084-VTZ013>015- 231200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 101 PM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK FOR AREAS EAST OF THE HUDSON RIVER...AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THERE IS THE POSSIBILITY FOR AN ISOLATED STRONG THUNDERSTORM PRODUCING GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 22, 3:25 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT THU MAY 22 2014
NYZ065-066-222000-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
325 PM EDT THU MAY 22 2014
...A STRONG THUNDERSTORM IN
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING UP TO HALF INCH HAIL.
THIS STORM WAS LOCATED NEAR STANFORDVILLE...OR ABOUT 10 MILES
SOUTHEAST OF RHINEBECK...AND MOVING SOUTHEAST AT 20 MPH.
HEAVY RAINFALL WILL ACCOMPANY THIS STORM...PRODUCING OVER HALF AN
INCH OF HOUR THROUGH 355 PM. THIS RAINFALL WILL PRODUCE SOME PONDING
WATER OF ON ROADWAYS.
THE THUNDERSTORM WILL BE NEAR...
MILLBROOK BY 335 PM EDT
AMENIA BY 350 PM EDT
DOVER PLAINS BY 355 PM EDT
9 MILES NORTH OF WINGDALE BY 400 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4184 7390 4199 7376 4189 7352 4168 7354
4166 7356 4163 7353
TIME...MOT...LOC 1924Z 304DEG 17KT 4186 7373
HWJIVLocal storm report, May 22, 3:26 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
326 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL AMSTERDAM 42.94N 74.19W
05/22/2014 M2.00 INCH MONTGOMERY NY TRAINED SPOTTER
HAIL LASTED FOR 10 MINUTES...WITH LARGEST HAIL STONES 2
INCHES IN DIAMETER.
&&
EVENT NUMBER ALY1400038
IRLSpecial weather statement, May 22, 3:28 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT THU MAY 22 2014
NYZ064>066-222000-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
328 PM EDT THU MAY 22 2014
...A STRONG THUNDERSTORM IN
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL. THIS
STORM WAS LOCATED NEAR NEW PALTZ...OR ABOUT OVER NEW PALTZ...AND
MOVING SOUTHEAST AT 20 MPH.
A SKYWARN SPOTTER IN WILLOW ULSTER COUNTY REPORTED HALF INCH HAIL
WITH THIS STORM.
RAINFALL COULD REACH HALF AN INCH WITH THIS STORM THROUGH 400 PM.
THE THUNDERSTORM WILL BE NEAR...
HIGHLAND BY 335 PM EDT
FAIRVIEW BY 340 PM EDT
POUGHKEEPSIE BY 345 PM EDT
MARLBORO BY 350 PM EDT
RED OAKS MILL AND WAPPINGERS FALLS BY 355 PM EDT
MYERS CORNER AND HOPEWELL JUNCTION BY 400 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4157 7397 4158 7396 4158 7399 4168 7420
4183 7408 4169 7367 4150 7381
TIME...MOT...LOC 1927Z 299DEG 16KT 4171 7403
HWJIVLocal storm report, May 22, 3:30 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL BROADALBIN 43.06N 74.20W
05/22/2014 M1.75 INCH FULTON NY NWS EMPLOYEE
NEAR STATE ROUTE 29.
&&
EVENT NUMBER ALY1400039
IRLLocal storm report, May 22, 3:34 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
334 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL AMSTERDAM 42.94N 74.19W
05/22/2014 E1.50 INCH MONTGOMERY NY AMATEUR RADIO
NEAR ROUTE 67.
&&
EVENT NUMBER ALY1400040
IRLLocal storm report, May 22, 3:37 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
337 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL AMSTERDAM 42.94N 74.19W
05/22/2014 E1.00 INCH MONTGOMERY NY FACEBOOK
ON JULIA ST.
&&
EVENT NUMBER ALY1400041
IRLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:34 AM EDT | Special Weather Statement | ALY | Rensselaer | 26 min |
| May 22, 12:03 PM EDT | Special Weather Statement | ALY | Warren | 27 min |
| May 22, 12:29 PM EDT | Special Weather Statement | ALY | Warren | 31 min |
| May 22, 12:59 PM EDT | Special Weather Statement | ALY | Fulton | 31 min |
| May 22, 1:14 PM EDT | Special Weather Statement | ALY | Schoharie | 31 min |
| May 22, 1:24 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 51 min |
| May 22, 1:28 PM EDT | Special Weather Statement | ALY | Herkimer | 32 min |
| May 22, 2:06 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga | 39 min |
| May 22, 2:18 PM EDT | Special Weather Statement | ALY | Fulton | 27 min |
| May 22, 2:21 PM EDT | Special Weather Statement | ALY | Greene | 24 min |
| May 22, 2:21 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga | 39 min |
| May 22, 2:49 PM EDT | Special Weather Statement | ALY | Dutchess | 26 min |
| May 22, 2:49 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 41 min |
| May 22, 3:16 PM EDT | Special Weather Statement | ALY | Hamilton | 29 min |
| May 22, 3:22 PM EDT | Special Weather Statement | ALY | Schoharie | 23 min |
| May 22, 3:24 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 51 min |
| May 22, 3:25 PM EDT | Special Weather Statement | ALY | Dutchess | 35 min |
| May 22, 3:28 PM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| May 22, 4:30 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 30 min |
| May 22, 4:34 PM EDT | Special Weather Statement | ALY | Ulster | 26 min |
| May 22, 4:48 PM EDT | Special Weather Statement | ALY | Herkimer | 57 min |
| May 22, 4:58 PM EDT | Special Weather Statement | ALY | Columbia | 47 min |
| May 22, 5:01 PM EDT | Special Weather Statement | ALY | Dutchess | 29 min |
| May 22, 5:22 PM EDT | Flash Flood Warning | ALY | Dutchess, Ulster | 6 hr |
| May 22, 5:56 PM EDT | Special Weather Statement | ALY | Hamilton | 34 min |
| May 22, 6:25 PM EDT | Special Weather Statement | ALY | Hamilton | 50 min |
| May 22, 7:02 PM EDT | Special Weather Statement | ALY | Oneida | 28 min |
| May 22, 7:23 PM EDT | Special Weather Statement | ALY | Ulster | 22 min |
Nearby
Tornado Warnings in New York, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.